Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 27, 2006, 4:48 PM CDT for Red Willow County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2006, 4:48 PM CDT (21:48 UTC)
- Expired
- Aug 27, 2006, 5:32 PM CDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:26 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 27, 2:26 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 126 PM MDT SUN AUG 27 2006 .DISCUSSION...CONVECTIVE ACTIVITY TONIGHT AND INTO THE MONDAY IS THE PRIMARY CONCERN WITH TEMPERATURES THROUGH THE NEXT WEEK BEING THE SECONDARY CONCERN. THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS PORTIONS OF THE TRI- STATE REGION AHEAD OF A SURFACE TROUGH IN FAR EASTERN COLORADO AND THE UPPER LOW SPINNING OUT OF SOUTHEAST WYOMING INTO NORTHEAST COLORADO. THESE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND TRACK ACROSS THE FORECAST AREA AS THE MAIN ZONE OF NEAR SURFACE CONVERGENCE PUSHES SOUTHEAST ACROSS THE TRI-STATE REGION. HAVE GONE WITH A BLEND OF THE GFS/NAM GUIDANCE WITH A NUDGE FROM THE RUC IN THE SHORT TERM PERIODS. THE TREND WITH THE LATEST GUIDANCE HAS BEEN TO HANG ONTO COOLER TEMPERATURES A LITTLE MORE DURING THE WORK WEEK EVEN THOUGH A RIDGE ALOFT BUILDS OVER THE ROCKIES AND HIGH PLAINS WITH GENERALLY HIGHER PRESSURE AT THE SURFACE AHEAD OF THE NEXT UPPER TROUGH AND SURFACE BOUNDARY DUE ACROSS THE REGION ON FRIDAY. ALTHOUGH HAVE NOT BOUGHT ENTIRELY INTO THIS SOLUTION...HAVE TRIMMED A FEW DEGREES OFF TEMPERATURES MAINLY IN THE FIRST FEW DAYS OF THE WORK WEEK. THE UPPER LOW IS SLOW TO MOVE OUT OF THE REGION AS IT IS DISCONNECTED FROM THE MAIN UPPER FLOW ALOFT. THE MAIN UPPER LOW CENTER EVENTUALLY MAKES IT TO THE VICINITY OF EASTERN NEBRASKA AND IOWA BY LATE MONDAY. AS IT DOES...AN UPPER RIDGE BUILDS OVER THE GREAT BASIN AND ROCKIES WITH ADDITIONAL SHORT WAVE ENERGY ROTATING AROUND THE LOW CENTER AND ACROSS THE TRI-STATE REGION. THIS ENERGY COMBINED WITH THE DECENT AMOUNTOF MOISTURE BELOW 500MB AND WEAK UPSLOPE FLOW SHOULD KEEP SHOWERS AND A FEW THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH MONDAY EVENING. THEN WITH THE UPPER RIDGE IN PLACE OVER THE PLAINS AND SOUTHERLY LOW LEVEL FLOW THROUGH THE MIDDLE PART OF THE WEEK...HAVE WARMED TEMPERATURES BACK UP TO SLIGHTLY ABOVE NORMAL VALUES BY MID WEEK. ANOTHER POSSIBILITY OF THUNDERSTORMS ACROSS THE REGION WILL ACCOMPANY THE NEXT UPPER TROUGH THAT BEGINS TO MOVE ACROSS THE NORTHERN PLAINS AND SURFACE BOUNDARY MOVING ACROSS THE TRI-STATE REGION EARLY FRIDAY MORNING. THIS IS SEVERAL HOURS EARLIER THAN THE PREVIOUS GFS RUN AND HAVE MADE MINOR ADJUSTMENTS TO THE TIMING IN THE FORECAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Aug 27, 11:30 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT SUN AUG 27 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1130 AM CDT SUN AUG 27 2006 /1030 AM MDT SUN AUG 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS MUCH OF THE TRI-STATE AREA. A STORM SYSTEM WILL MOVE OUT OF THE ROCKIES TODAY AND NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE COLORADO BORDER EARLY THIS AFTERNOON. A FEW SUPERCELLS WILL BE POSSIBLE WITH LARGE HAIL AND STRONG WIND THE PRIMARY THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE WEST OF A LINE FROM TRENTON NEBRASKA TO GOVE KANSAS. THE THUNDERSTORMS MAY DEVELOP INTO A LARGE COMPLEX THIS EVENING WITH LOCALLY HEAVY RAIN POSSIBLE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MONDAY AS A SLOW MOVING STORM SYSTEM WEAKENS ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MCGUIRE/JDK
In the hours before
Special weather statement, Aug 27, 2:50 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 150 PM MDT SUN AUG 27 2006 KSZ001-272015- CHEYENNE- 250 PM CDT SUN AUG 27 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF HAIGLER...OR 10 MILES NORTHWEST OF ST. FRANCIS...AND MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
Special weather statement, Aug 27, 4:04 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 304 PM MDT SUN AUG 27 2006 KSZ002-272130- RAWLINS- 404 PM CDT SUN AUG 27 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF BEARDSLEY...OR 12 MILES SOUTHWEST OF ATWOOD...AND MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
Special weather statement, Aug 27, 4:10 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT SUN AUG 27 2006 KSZ027-028-272145- LOGAN-WALLACE- 410 PM CDT SUN AUG 27 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF WALLACE...OR 17 MILES NORTHEAST OF SHARON SPRINGS...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
Special weather statement, Aug 27, 4:34 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 334 PM MDT SUN AUG 27 2006 KSZ002-272200- RAWLINS- 434 PM CDT SUN AUG 27 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ATWOOD...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 59 AND 69.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:26 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 40 min |
| Aug 27, 6:11 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 37 min |
| Aug 27, 6:39 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 66 min |
| Aug 27, 6:59 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 61 min |
| Aug 27, 6:27 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.